By Topic

An adaptive reduction procedure for the piecewise linear approximation of digitized curves

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
C. -S. Fahn ; Dept. of Electr. Eng., Nat. Cheng Kung Univ., Tainan, Taiwan ; J. -F. Wang ; J. -Y. Lee

A new algorithm is presented for the piecewise linear approximation of two-dimensional digitized curves against a square grid. The algorithm utilizes an adaptive reduction procedure in two approximation phases to select the critical points of a digitized curve such that the deviation, from the digitized curve to its final approximated curve, is bounded by a uniform error tolerance. The time complexity of this algorithm is O(m2) rather than O( n2) on the theoretical plane. In the experiments of fixing the initial and the final processing points, the performance of the algorithm has been compared to those of three prominent other algorithms regarding the required number of critical points and the total execution time of the program. Of the four algorithms compared, the present algorithm consistently has the shortest execution time of the program, and it tends most to require as few critical points as the optimum algorithm that was tested

Published in:

IEEE Transactions on Pattern Analysis and Machine Intelligence  (Volume:11 ,  Issue: 9 )